Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Arch Phys Med Rehabil. 2005 Jun;86(6):1265-6.

One rare side effect of zolpidem--sleepwalking: a case report.

Author information

  • 1Department of Neurology and Rehabilitation, University of Illinois, Chicago, IL, USA. wyangem@yahoo.com

Abstract

Zolpidem is an imidazopyridine agent indicated for the short-term treatment of insomnia. Sleepwalking is a rare side effect of zolpidem. A review of the literature produced only 2 cases. We report a case of a male rehabilitation inpatient in his mid fifties with a history of alcoholism and traumatic brain injury who had undergone a right hip hemiarthroplasty. He had no history of somnambulism or insomnia but walked in his sleep on 2 nonconsecutive nights after taking zolpidem. He had exhibited no such behavior before taking zolpidem, on the intervening night that was he was not given medication, and after the medication was discontinued. We conclude that zolpidem can cause sleepwalking, and patients who have suffered a brain injury may be more susceptible to this side effect. Here we describe the clinical presentation and review the relevant literature on zolpidem and sleepwalking.

PMID:
15954071
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk